MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 7-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 7-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1647G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is meant by 'suture was took off'?- did the needle pull off/did the suture break?/ did the needle break/other? explain the non-conformance/defect noted with the devices? -need pull off.Specific number of devices that presented with defect in this procedure.-4ea.When was the defect noted or the issue occur with each involved device- while in the package/during removal from the package/during actual use on patient (suturing)/ other? -during actual use on patient.If multiple procedures were involved and were not previously reported, additional files are to be opened one file for each procedure proving the following information: -on single procedure.Event date , quantity involved , when was the defect noted/issue occur for each involved device , how was case completed? any adverse patient consequences? what medical/surgical intervention was provided?.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure on an unknown date and suture was used.During the procedure, the needle pulled off the suture.No adverse patient consequences were reported.Additional information had been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.It was reported pull off suture needle.An opened box with six unopened samples were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no attachment defects were found and the tested samples met the finished goods requirements.

Brand Name
ETHILON SUTURE 18"(45CM) 7-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7693974
Report Number2210968-2018-74429
Device Sequence Number1329986
Product Code GAR
UDI-Device Identifier10705031001589
UDI-Public10705031001589
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number1647G
Device Lot NumberLGH764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date10/24/2018
Patient Sequence Number1